IGMPI India



Hospira recalls Heparin due to presence of human hair in a product

Hospira initiated a voluntary nationwide recall of one lot of Heparin Sodium, 1000 USP Heparin Units/500 mL, in 0.9% Sodium Chloride Injection, 500 mL after one confirmed customer report of particulate in a single unit. The foreign particle was confirmed by Hospira as a human hair, sealed between the tube and the film at the round seal of the unused Administrative Port on the non-print side of the container.

The drug being recalled is used as an anticoagulant to maintain catheter patency. The affected lot was distributed nationwide between June 2014 and August 2014. Till date, Hospira has not received reports of any adverse events associated with this issue for this lot. The root cause has not been determined and is under investigation.

In November 2013, Hospira voluntarily recalled one lot of its parenteral nutritional product Aminosyn II 10%, sulfite-free, 500 mL after a human hair was found in the injection port. Last year FDA inspectors also found a human hair sticking out of a tablet during an inspection of a Ranbaxy Laboratories plant.